MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT PERC TAN/FAN DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT PERC TAN/FAN DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 71692815
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a new probe was broken and can't be used, resulting in the procedure delay greater than thirty minutes.
 
Additional Manufacturer Narrative
The affected sureshot percutaneous tan/fan drill guide probe was returned and evaluated.A visual inspection of the product confirms the stated failure.The probe is fractured at the middle section of the part, rendering the device to be defective.The device was manufactured in 2018.Our investigation including a review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
SURESHOT PERC TAN/FAN DRILL GUIDE PROBE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8061390
Report Number1020279-2018-02423
Device Sequence Number11259526
Product Code OLO
UDI-Device Identifier03596010648150
UDI-Public03596010648150
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K100107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71692815
Device Lot Number18AK00049
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1